Analytical proofs of classical inequalities between Spearman's ρ and Kendall's τ

Christian Genest, Johanna Nešlehová*

*Corresponding author for this work

Publication: Scientific journalJournal articlepeer-review

Abstract

Short analytical proofs are given for classical inequalities due to Daniels [1950. Rank correlation and population models. J. Roy. Statist. Soc. Ser. B 12, 171-181; 1951. Note on Durbin and Stuart's formula for E (rs). J. Roy. Statist. Soc. Ser. B 13, 310] and Durbin and Stuart [1951. Inversions and rank correlation coefficients. J. Roy. Statist. Soc. Ser. B 13, 303-309] relating Spearman's ρ and Kendall's τ.

Original languageEnglish
Pages (from-to)3795-3798
Number of pages4
JournalJournal of Statistical Planning and Inference
Volume139
Issue number11
DOIs
Publication statusPublished - 1 Nov 2009
Externally publishedYes

Keywords

  • Bounds
  • Jensen's inequality
  • Kendall's τ
  • Spearman's ρ

Cite this